Alert archive / Ohio / Small Craft Advisories in 2008
Small Craft Advisory 52, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Sep 5, 2008, 8:51 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2008, 8:51 AM EDT (12:51 UTC)
- Expired
- Sep 5, 2008, 4:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
025 WHUS71 KCLE 051251 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 851 AM EDT FRI SEP 5 2008 LEZ142>149-052000- /O.NEW.KCLE.SC.Y.0052.080905T1251Z-080905T2000Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 851 AM EDT FRI SEP 5 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. SOUTH WINDS OF 15 TO 25 KNOTS ARE PRODUCING WAVES OF 3 TO 5 FEET IN THE NEAR SHORE AND 4 TO 6 FEET IN THE OPEN WATERS. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE UNTIL LATE THIS AFTERNOON. WINDS ARE EXPECTED TO TURN TO THE SOUTHWEST AND DECREASE TO 10 TO 15 KNOTS LATER THIS EVENING. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ DJB
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 5, 7:49 AM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Sep 5, 7:49 AM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 749 AM EDT FRI SEP 5 2008 .SYNOPSIS... REMNANTS OF GUSTAV WILL CONTINUE TO MOVE NORTHEAST OUT OF SOUTHERN LOWER MICHIGAN TO CENTRAL ONTARIO CANADA BY THIS AFTERNOON. A COLD FRONT TRAILING THE LOW WILL MOVE EAST ACROSS THE REGION THIS AFTERNOON AND BECOME NEARLY STATIONARY OVER EASTERN OHIO AND NORTHWEST PENNSYLVANIA THROUGH EARLY SATURDAY MORNING. THE FRONT WILL THEN SHIFT TO THE ATLANTIC SEABOARD BY SATURDAY EVENING. THE REMNANTS OF HANNA WILL MOVE NORTH ALONG THE COAST AND AFFECT THE EASTERN PORTIONS OF THE LOCAL REGION SATURDAY NIGHT. HIGH PRESSURE WILL BUILD EAST ACROSS THE OHIO VALLEY SATURDAY INTO SUNDAY. LOW PRESSURE WILL MOVE EAST ACROSS THE NORTHERN GREAT LAKES MONDAY WITH A COLD FRONT THAT WILL MOVE INTO THE REGION MONDAY NIGHT AND TUESDAY MORNING. MORE HIGH PRESSURE WILL PUSH ACROSS THE AREA BY THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LIGHT SHOWER ACTIVITY CONTINUES TO PUSH EAST IN ASSOCIATION WITH THE REMNANTS OF GUSTAV. AIR MASS SHOWS MARKED DIFFERENCES OVER A VERY SHORT DISTANCE FROM DETROIT TO PITTSBURGH. 00Z SOUNDINGS AT DETROIT SHOW A RATHER MOIST ENVIRONMENT ALL THE WAY UP. HOWEVER... PITTSBURGH SOUNDINGS INDICATE A VERY DRY ATMOSPHERE ALL THE WAY UP. DRY AIR MASS OVER THE EASTERN HALF OF THE FORECAST AREA WILL MAKE IT DIFFICULT FOR PRECIPITATION TO ADVANCE EAST EARLY THIS MORNING. AS FRONT PUSHES EAST...LOW LEVEL MOISTURE WILL BEGIN TO ADVANCE EAST AS WELL AND THIS SHOULD ADVANCE THE THREAT FOR SHOWERS FURTHER EAST DURING THE AFTERNOON. CURRENT FORECAST HAD AN AREA OF LIKELY POPS ASSOCIATED WITH THE FRONT INTO THE AFTERNOON AS IT ADVANCES EAST. I LIKE THIS SCENARIO AND WILL STICK WITH THE TIMING OF THE PRECIPITATION FROM WEST TO EAST. INSTABILITY IS NOT GOOD AT ALL WITH EXTENSIVE CLOUD COVER IN PLACE. SO...ANY THREAT FOR THUNDERSTORMS SHOULD BE MINIMAL AT BEST. WILL CONTINUE WITH ONLY CHANCE FOR THUNDER TODAY. TEMPERATURES SHOULD BE A QUITE A BIT COOLER TODAY THAN YESTERDAY WITH EXTENSIVE CLOUD COVER AND CHANCES FOR RAIN. WILL DROP TEMPERATURES ACCORDINGLY BASED ON ADJUSTED MAV GUIDANCE TEMPERATURES. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... FRONT EXPECTED TO STALL OVER THE EAST AND THIS SHOULD CONTINUE THE THREAT FOR SOME SHOWERS AND A CHANCE FOR THUNDERSTORMS OVER THE EAST TONIGHT. WESTERN AREAS SHOULD SEE THREAT OF SHOWERS AND THUNDERSTORMS DIMINISHING OVERNIGHT. MODEL SOUNDINGS SUGGEST THAT ATMOSPHERE BECOMES A LITTLE MORE UNSTABLE OVERNIGHT...ESPECIALLY IN THE EAST WHERE SURFACE TEMPERATURES ARE EXPECTED TO BE WARMER THIS AFTERNOON AND EVENING. THERE COULD VERY WELL BE BETTER SUPPORT FOR THE THUNDERSTORM RISK THIS EVENING. THE REMNANTS OF HANNA ARE EXPECTED TO MOVE NORTH ALONG THE EAST COAST AND THERE IS THE POTENTIAL SOME OF THE ACTIVITY COULD ROTATE BACK INTO THE EASTERN PORTIONS OF THE FORECAST AREA SATURDAY THROUGH SUNDAY. WILL CONTINUE WITH THE CHANCE FOR SOME SHOWER AND OR THUNDERSTORMS GOING INTO SUNDAY. FAIR WEATHER RETURNS SUNDAY NIGHT WITH THE HIGH PRESSURE MOVING THROUGH THE AREA. THIS WILL BE SHORT LIVED AS A SERIES OF SHORTWAVES AND ASSOCIATED MOISTURE PUSH EAST TOWARD THE REGION ON MONDAY. WEAK COLD FRONT APPROACHES FROM THE WEST DURING THE DAY AND MOISTURE AHEAD OF THE FRONT COULD DEVELOP A FEW SHOWERS AND THUNDERSTORMS. TIMING OF THE FRONT STILL A LITTLE IFFY AT THIS POINT. THE FRONT COULD BE DELAYED ABOUT 12 HOURS OR SO AND HOLD OFF UNTIL TUESDAY MORNING. A MORE VIGOROUS SHORT WAVE TROUGH ROTATES SOUTHEAST INTO THE AREA AND THIS FEATURE IN COMBINATION WITH THE COLD FRONT WILL ENHANCE THREAT FOR SHOWERS AND THUNDERSTORMS INTO MONDAY NIGHT. COOLER TREND CONTINUES THROUGH THIS PERIOD AS NO REAL STRONG PUSH OF WARM AIR ADVECTION IS EXPECTED. WILL KEEP TEMPERATURES CLOSE TO CURRENT FORECAST MAX MINS THROUGH THIS PERIOD. && .LONG TERM /TUESDAY THROUGH THURSDAY/... COLD FRONT WILL PUSH SOUTH OF THE AREA ON TUESDAY AND IT WILL CERTAINLY FEEL MORE LIKE FALL WITH TEMPS LIKELY STAYING IN THE 60S NE OH/NW PA. SHOWERS WILL LIKELY TAPER OFF DURING THE DAY ESPECIALLY ACROSS NW OH BUT WILL NOT TRY TO TIME THINGS THIS FAR OUT AS SOME CLOUDS/SPRINKLES COULD LINGER. HIGH PRESSURE BUILDS ACROSS THE GREAT LAKES MID WEEK WITH A COUPLE OF COOL NIGHTS AND PLEASANT DAYS. PATTERN IS MUCH MORE PROGRESSIVE BY THIS TIME AND NEXT COLD FRONT WILL APPROACH LATER THURSDAY. ECMWF IS FASTEST OF THE MODELS BRINGING SHOWERS/TSTORMS ACROSS THE ENTIRE AREA BY THURSDAY LATE AFTERNOON AND THAT SEEMS A LITTLE FAST GIVEN THE LARGE DRY HIGH PRESSURE THAT IS JUST EAST OF THE AREA. WILL MENTION A CHANCE OF SHOWER/STORMS NW OHIO ON THURSDAY OTHERWISE IT WILL BE I THE FORECAST FOR THURSDAY NIGHT INTO FRIDAY. TEMPS MAY RECOVER A LITTLE MORE THAN FORECAST ON THURSDAY DEPENDING ON THE INCREASE IN CLOUD COVER AND ONSET OF SHOWERS...WILL FCST HIGHS GENERALLY IN THE MID 70S. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... SHOWERS CURRENTLY IN TWO LINES...THE FIRST ACROSS NORTH CENTRAL OHIO THAT HAS RUN OUT AHEAD OF THE WEEK FRONT. THE SECOND LINE SEEMS TO BE DEVELOPING ALONG THE WEAK FRONT NR OH/IN BORDER. FIRST LINE SHOULD WEAKEN AND EVENTUALLY DISSIPATE IN THE DRIER AIR ACROSS NE OHIO. THE SECOND LINE SHOULD CROSS NW OHIO OHIO THIS MORNING AND BRING CEILINGS AND VSBY DOWN TO MVFR WITH LOCAL IFR PSBL. ADDITIONAL SHOWERS WILL DEVELOP THIS AFTERNOON INTO TONIGHT. MODELS SEEMS TO INDICATE THE BEST CHANCE FOR NEW SHOWER DEVELOPMENT ALONG THE WEAK COLD FRONT AS IT CREEPS EASTWARD... REACHING THE OHIO/PA BORDER LATE TONIGHT. ISOLATED THUNDER POSSIBLE INTO TONIGHT...BUT WILL NOT FCST IT SPECIFICALLY IN TAF FCST SINCE CANNOT PIN DOWN THE TIME AND THE CHANCE IS RELATIVELY SMALL AT EACH AIRPORT. CEILINGS AND VSBY SHOULD COME DOWN LATER TONIGHT AS ATMOSPHERE COOLS AND BECOMES MORE SATURATED. OUTLOOK...LOW CEILINGS AND VSBY ESPECIALLY ACROSS NORTH CENTRAL AND NE OHIO LIKELY EARLY ON SATURDAY BUT CONDITIONS SHOULD IMPROVE FROM THE WEST AS HIGH PRESSURE STARTS TO SHIFT EASTWARD. VFR CONDITIONS SHOULD RETURN TO ALL SITES BY LATE SATURDAY AND CONTINUE INTO MONDAY AS HIGH PRESSURE MOVES EAST ACROSS THE AREA. NEXT FRONT WILL APPROACH LATE MONDAY AND SHOWERS WITH NON VFR CONDITIONS WILL MOVE IN FROM THE WEST AS EARLY AS MONDAY AFTERNOON BUT MORE LIKELY MONDAY NIGHT INTO TUESDAY. && .MARINE... FLOW HAS VEERED TO THE SOUTH. MARINE LAYER REMAINS MOSTLY DECOUPLED FROM THE LOW LEVEL JET ALTHOUGH THE SOUTH WIND IS SLOWLY INCREASING... ESPECIALLY ON THE CANADIAN SIDE OF THE LAKE. SOME 20 KNOTS WINDS LIKELY THIS MORNING MAINLY TOWARD THE NORTH SHORE AND OF COURSE THE BETTER WAVES WILL DEVELOP ON THE NORTH SIDE OF THE LAKE AS WELL. WILL BE ABLE TO LET THE SMALL CRAFT ADVISORY EXPIRE BUT THE LAKE WILL STILL BE CHOPPY ESPECIALLY THROUGH THE AFTERNOON AFTER WHICH THE GRADIENT WILL DECREASE AND LOW LEVEL JET WILL SHIFT EAST. WEAK COLD FRONT WILL CROSS THE WESTERN BASIN THIS AFTERNOON. SOUTH FLOW WILL BECOME WNW. FRONT WILL WEAKEN AS IT PUSHES EAST AND IT WILL TAKE UNTIL LATER TONIGHT TO CROSS THEE EAST END OF THE LAKE. SOME MODELS DEVELOP A WEAK WAVE ON THE FRONT WHICH COULD CAUSE SOME TEMPORARY LIGHT SOUTHEAST TO NORTHEAST FLOW TONIGHT BUT BY SATURDAY MORNING THE ENTIRE LAKE SHOULD BE NORTH OR NORTHWEST. GRADIENT WILL BE LIGHT...EVEN WITH HANNA MOVING ALONG THE EAST COAST... AND DO NOT ANTICIPATE AND BIG WIND/WAVES...JUST A BIT OF A CHOP. HIGH PRESSURE WILL CROSS THE LOWER LAKES SUNDAY AND THE FLOW WILL BECOME SOUTH TO SOUTHWEST BY SUNDAY EVENING. THE NEXT COLD FRONT IS EXPECTED MONDAY NIGHT. SINCE THE PATTERN IS BECOMING MORE FALL LIKE... WILL SEE MORE OF A CUSTOMARY INCREASE IN SW FLOW ON MONDAY FOLLOWED BY A DECENT NW FLOW ON TUESDAY AFTER FRONTAL PASSAGE. SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY TUESDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...LOMBARDY NEAR TERM...LOMBARDY SHORT TERM...LOMBARDY LONG TERM...KOSARIK AVIATION...KOSARIK MARINE...KOSARIK
Hazardous weather outlook, Sep 5, 5:07 AM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 507 AM EDT FRI SEP 5 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-060915- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 507 AM EDT FRI SEP 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LOMBARDY
Nearby
Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.